MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2457-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a non-penumbra microcatheter.During the procedure, the physician encountered resistance while advancing a ruby coil through the proximal end of the microcatheter, where it subsequently became stuck and detached.Therefore, the ruby coil was removed from the microcatheter.The procedure was completed using another ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the embolization coil was detached from the pusher assembly and had offset coil winds along its length.The proximal constraint sphere was intact with the embolization coil.Conclusions: evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly.Further evaluation revealed offset coil winds along the embolization coil.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.The pusher assembly and the non-penumbra microcatheter used in the procedure were not returned for evaluation; therefore, the root cause of the resistance experienced during the procedure and the detached embolization coil were unable to be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported resistance experienced during the procedure and the detached embolization coil.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9926184
Report Number3005168196-2020-00515
Device Sequence Number3296752
Product Code HCG
UDI-Device Identifier00814548013084
UDI-Public00814548013084
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberRBY2C2457-A
Device Catalogue NumberRBY2C2457
Device Lot NumberF60677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date04/04/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight70
Date Report Sent to FDA01/01/2005